Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 193, NWS Tulsa, OK

June 3, 2019Craig County, Mayes County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 3, 2019, 2:10 PM CDT for Craig County, Mayes County, Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2019, 2:10 PM CDT (19:10 UTC)
Expired
Jun 3, 2019, 2:29 PM CDT
In force
19 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Craig County, OK, Mayes County, OK

The radar

The Tulsa radar (KINX), 50 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-304 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:26 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 3, 12:26 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1226 PM CDT Mon Jun 3 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Highest storm chances will be across SE OK and NW AR for the first
6-8 hours of the TAF period, with more scattered coverage across
NE OK. MVFR cigs, MVFR/IFR vsbys expected in periods of thunder
through 02z, with VFR elements to prevail for the remainder of the
TAF period.

&&

.PREV DISCUSSION... /Issued 1018 AM CDT Mon Jun 3 2019/

DISCUSSION...
Scattered convection across SE OK this morning will continue into
at least into the early afternoon. Additional chances for
storms this afternoon will include all of the forecast area in a
warm humid environment. Greatest coverage expected across SE OK
and WC AR during peak heating and into the early evening. Main
forecast update is to raise pops to high chance across SE OK and
increase for other locations mainly along and south of I-40.
Temperatures look good for the afternoon. Slightly higher
dewpoints and increased cloud cover across NE OK will likely
preclude afternoon temperatures from reaching observed values of
yesterday, so those will be left as they are. Remaining elements
look reasonable as well.

Updated ZFP/PFM/AFM out shortly.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Jun 3, 12:44 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1244 PM CDT Mon Jun 3 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1244 PM AM CDT Mon Jun 3 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...This afternoon.

DISCUSSION...
Thunderstorms have developed across parts of eastern Oklahoma and
northwest Arkansas as of early afternoon. Additional scattered
thunderstorm development expected through the afternoon as a moist
and unstable air-mass will be in place. A few pulse severe storms
will be possible with large hail and damaging winds. In addition,
locally heavy rainfall will be likely in the stronger storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY AND WEDNESDAY...Thunderstorm Potential.
THURSDAY AND FRIDAY...Severe Thunderstorm...Heavy Rain Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will continue for much of the week as a
series of upper level disturbances traverse the region in southwest
flow aloft. A stronger upper low will begin to move out of the
desert southwest and into the southern plains Thursday into
Friday. The threat for heavy rainfall will increase during this
time, leading to a more elevated threat of flash flooding as well
as severe weather.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor the latest forecasts, especially in areas that
are still dealing with overland flooding. Lake levels remain well
above normal and any additional heavy rain may lead to increased
river levels.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 3, 12:04 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1204 PM CDT Mon Jun 3 2019

ARZ029-OKZ076-031730-
Sebastian AR-Le Flore OK-
1204 PM CDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 1230 PM CDT...

At 1204 PM CDT, a strong thunderstorm was located 5 miles southeast
of Cameron, moving northeast at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Poteau...                         Greenwood...
Pocola...                         Spiro...
Hackett...                        Howe...
Hartford...                       Huntington...
Bonanza...                        Midland...
Cameron...                        Excelsior...
Burnville...                      Jenny Lind...
Shady Point...                    Rock Island...
Patterson...                      Scullyville...
Arkola...                         Witcherville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3495 9440 3493 9445 3488 9446 3498 9472
      3533 9459 3533 9457 3530 9454 3530 9448
      3520 9416
TIME...MOT...LOC 1704Z 206DEG 21KT 3507 9450
Special weather statement, Jun 3, 12:15 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1215 PM CDT Mon Jun 3 2019

OKZ073-075-031745-
Pittsburg OK-Latimer OK-
1215 PM CDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LATIMER AND CENTRAL
PITTSBURG COUNTIES UNTIL 1245 PM CDT...

At 1214 PM CDT, a strong thunderstorm was located 3 miles east of
Alderson, moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Hartshorne...                     Krebs...
Alderson...                       Higgins...
Haileyville...                    Gowen...
Dow...                            Bache...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3479 9572 3498 9573 3504 9536 3474 9535
TIME...MOT...LOC 1714Z 269DEG 16KT 3488 9563
Special weather statement, Jun 3, 12:56 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1256 PM CDT Mon Jun 3 2019

OKZ075-076-031830-
Latimer OK-Le Flore OK-
1256 PM CDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LATIMER AND WEST
CENTRAL LE FLORE COUNTIES UNTIL 130 PM CDT...

At 1256 PM CDT, a strong thunderstorm was located 3 miles northwest
of Talihina, moving northeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Talihina...                       Bengal...
Talimena State Park...

LAT...LON 3470 9508 3476 9519 3498 9501 3485 9486
TIME...MOT...LOC 1756Z 221DEG 23KT 3478 9509

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 12:15 PM CDTSpecial Weather StatementTSAPittsburg30 min
Jun 3, 12:56 PM CDTSpecial Weather StatementTSALatimer34 min
Jun 3, 2:16 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha3 hr
Jun 3, 2:22 PM CDTSpecial Weather StatementTSADelaware, Mayes23 min
Jun 3, 2:34 PM CDTFlash Flood WarningTSALeFlore, Pushmataha7 hr
Jun 3, 2:36 PM CDTSpecial Weather StatementTSALeFlore24 min
Jun 3, 2:41 PM CDTSpecial Weather StatementTSAOttawa49 min
Jun 3, 2:42 PM CDTSpecial Weather StatementTSATulsa33 min
Jun 3, 2:51 PM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa, Wagoner3 hr
Jun 3, 2:53 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa, Wagoner35 min
Jun 3, 3:23 PM CDTSpecial Weather StatementTSAWagoner52 min
Jun 3, 3:32 PM CDTSpecial Weather StatementTSAOttawa28 min
Jun 3, 3:48 PM CDTSpecial Weather StatementTSAWagoner42 min
Jun 3, 3:58 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Wagoner47 min
Jun 3, 4:02 PM CDTSpecial Weather StatementTSAPushmataha28 min
Jun 3, 4:18 PM CDTSpecial Weather StatementTSAWagoner27 min
Jun 3, 4:25 PM CDTAreal Flood AdvisoryTSADelaware, Ottawa3 hr
Jun 3, 4:35 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee40 min
Jun 3, 4:39 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Craig, Delaware, Mayes, Ottawa and 2 more3 hr
Jun 3, 4:46 PM CDTSpecial Weather StatementTSAWagoner29 min
Jun 3, 4:52 PM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner26 min
Jun 3, 6:54 PM CDTAreal Flood AdvisoryTSAChoctaw, Latimer, LeFlore, Pittsburg6 hr
Jun 2, 7:21 PM CDTSpecial Weather StatementTSAFranklin24 min
Jun 2, 7:44 PM CDTSpecial Weather StatementTSAFranklin31 min
Jun 3, 12:04 PM CDTSpecial Weather StatementTSASebastian26 min
Jun 3, 3:12 PM CDTSpecial Weather StatementTSABenton33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.